Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

Anxiety Attacks

Day 13 without oxycontin or vicodin.  Physically, I am finally beginning to feel better, still experiencing some lethargy and weakness but am much improved since the beginning week of withdrawals.  In the past weekend, however, I have become very anxious and irritable.  Right now I feel as if my heart is going to jump out of my chest.  Is this normal?
8 Responses
352798 tn?1399301754
Normal yes, good no. You could be having a high blood pressure episode. Get it checked out. Some use meds for anxiety which does help to calm you down.
Avatar universal
its definately worth getting checked out...and while your there ask the doc about a blood pressure medicine called clonidine, it is used to help relieve withdrawals symptoms, and you could still be experiencing a tad bit of that, maybe PAWS also. but the clonidine would help either way...
if you truly think you are having anxiety or panic attacks you may need something else, but beware, a lot of them are addictive. i know there are some anti-depressants that are used for anxiety, and a med called buspar, also non-addictive.  but DONT ignore it...
Avatar universal
I'm already on Lexapro (depression runs rampant in my family) and it is supposed to help with anxiety but this has put me over the edge.  I have some valium so just took one to try to relax a bit and, although I hate to admit it, washed it dwon with a Coors.  I just can't keep chasing my kids out of the room because I can't handle their noise.  A little calming sedation was in order.  I would just like to know how long this will last.  Saturday, I was so angry and irritated that I got in my truck and drove north (from Scottsdale) until I saw snow.  Sedona was raining, headed north to Flagstaff and was rewarded mightily but didn;t know what to do with myself once I got there so I sat in an Irish Pub, had a Guinness, and watched the Seahawks game before tromping around in very wet snow and driving home.  Thank goodness for four-wheel drive.  All in all I drove around six hours total and was so exhausted from both the emotions and physicality of it (white knuckle unplowed back roads) that I arrived home and feel asleep at 6:30 pm.  I am becoming impatient but think I should not.  After all, I've been off and on the stuff (all doctor prescribed) for nine years now.  Two weeks just begins the penance.
Avatar universal
I'm only on day two... I have major anxiety problems too. I agree you should have this checked out. I am certainly NOT a doctor or nurse, but, when I had panic attacks while pregnant and could'nt take regular anxiety medications I was told to take Benedryl. Yes it is an allergy medication, but, it also effects our anxiety level by providing calmness. If you have no allergy and are taking no other medications that may interact with it you might give it a shot til you see a doc?
Avatar universal
"you didnt know what to do with yourself when you got there"

boy can i relate to that...when high i always had a never ending list of things i had to do or wanted to do...once the pills were gone, i had no clue what to do with myself, i was at a total loss of what to do every minute of every day, which always led me back to relapse, 11 days was my limit, so i know exactly how you are feeling.  maybe make a small list of things you HAVE to do to keep the mind busy until this anxiety passes, or just continue with your long rides if it helps, we all need an escape now and then and if driving does it for you, then do it more if it works...GL!  hopefully this too will pass, give it time...
how long have you been on the lexapro?  maybe time for a dose adjustment or different med all together?  just a suggestion...GL again!
Avatar universal
That is soooo true. I felt so in control taking the pills. I knew right what i was doing and could even more than 2 things at a time... after... i feel like i have no clue what is even going on around me. I thought these pills were mind and mood altering, I'm not trying to glamorize them but ( why do they make you feel so in control) I really want to know?
Avatar universal
good question...who knows?
maybe the whole euphoric feeling just makes you feel like everything is so good, that there isnt a problem in the world you couldnt tackle or handle, everything seemed easy and at ease...man, i could paint my the house in a day, now its an effort to clean the damn toilet!!
maybe because it masked the true feelings we did have so we werent really dealing with anything or tackling anything at all, then you stop the pills and ...WHAM!  it all hits you head on...
not sure if thats even an answer, but its like going from superwoman to nothingness...
Avatar universal
Your answer was great! And right! I had a ton of energy and now I dont even want to do laundry. (ONE LOAD). Crazy isn't it? Good luck to you. I always took supplements for energy so apparently it was a problem before the pills. I guess extra coffee is the new found drug of choice...lol! Good Luck!
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.